Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from mood swings and aggression. Stopped taking Lexotan, Lexapro and Venex. Need assistance before going to the psychiatrist

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 184 Questions
Hi, my husband has been very moody and agressive for the last year, which has created several problems for our family. I recently found out he was prescribed Lexotan, and Lexapro, then venex. He had kept this a secret from me and until recently refused to discuss his condition. I believe he decided to stop taking all medication in the last few months himself. Eventually, he has agreed that I can ask his doctor about his medication etc as I have made it clear that we cannot continue as a family with his behaviour/secret condition. I have been asked to prepare some questions to ask the doctor - could you suggest some relevant questions I could ask that may get to the bottom of this please. Thank you for your assistance.
Posted Tue, 19 Jun 2012 in Mental Health
Answered by Dr. Sairajesh Koonamsetty 5 hours later
Thanks for writing to us.
You have mentioned that you husband had been using Lexotan (contains Bromazepam), Lexapro ( Escitalopram ) and Venex XL ( Venelafaxine).

Based on the information provided and the medicines he had been taking , your husband seems to have an anxiety disorder ( as all the medicines mentioned above are used in anxiety).
I would definitely like to help you in this regard.Here are questions you can ask your doctor.
1. What is the condition your husband had been suffering from( Diagnosis)?
2. What are the reasons or symptoms or signs that favor the diagnosis that had been made?
3. If the a diagnosis of anxiety was made then ask him what type of anxiety he had been suffering from ? ( There are many types of anxiety like Generalised anxiety disorder, panic disorder, post traumatic disorder or social phobia. Hence the exact diagnosis will help in designing the treatment strategy)
4. How severe is his condition now?
5. What are the treatment options available?( Medical, family therapy, psychotherapy or rehabilitation or alternative therapy etc.,)?
6.What are the side effects of the drugs being used?
7. How long the treatment has to be taken?
8.What are the steps to be taken to prevent further attacks?
9. What could be the possible signs that indicate he is responding to treatment or not?
10.What is the possibility and frequency of recurrence of condition?
11. What are the life style modifications that you and your husband needs to adopt ?
12. What are the precautions to be taken while taking treatment?
13. What are the medicines or foods to be avoided while taking treatment?
14. How long it would take him to completely get cured?
15. What are the steps to be taken in case of emergency or acute attacks of anxiety?

The above mentioned questions should cover all your doubts and the information about the condition your husband had been suffering from.

Meanwhile speak to your husband and know how he is feeling and try to get the information about the symptoms he had. Please communicate with the doctor and tell him what are all the changes you have noticed in your husband ( behaviour wise, performance wise and regarding sexual life as well). This would help the doctor in assessing the severity of the condition and there by a better treatment can be provided to him.

Hope you got the answer you were looking for. Feel free to ask doubts if any and shall be glad to answer them.
Do not worry.I Hope your husband should be back to normal very soon.Take care

Dr Sairajesh Koonamsetty
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor